Q: If I even get an orgasm, it’s weak. Any ideas?

There are many reasons women have a decline in the ability to orgasm. Most often it is aging and all that goes with it: the loss of hormones, changes in vasculature (blood vessels) to the area. This is a common and frustrating condition for women.

You asked. Dr. Barb answered.

It sounds like you have addressed some of the hormone issues with Estrace vaginal cream. This loss can be related to other medications; there’s a long list of medications that interfere in sexual function. The primary offenders are mood meds, pain meds, and cardiovascular meds (again, this list is very long).

I have found systemic testosterone therapy to be effective for about 50 to 60 percent of my patients. This is considered off-label (not approved for women for this condition) use of testosterone, and not all providers are comfortable or familiar with using testosterone. Another option is Viagra, again, off-label; there are women who respond favorably to using this medication at low doses. Wellbutrin is an antidepressant that for some women (again, variable from woman to woman) will improve sexual response

Vibrators: Stimulation for more satisfactionHave you used a vibrator? A vibrator provides more direct clitoral stimulation, which is generally necessary for women to achieve orgasm. For many women this—and patience—is a very helpful tool.


Dr. Barb DePree MD
Dr. Barb DePree MD

Author



Leave a comment

Comments will be approved before showing up.